Alert archive / Texas / Tornado Warnings in 2010

Tornado Warning 28, NWS Brownsville, TX

September 6, 2010Cameron County, Texas

NWS Brownsville, TX issued this tornado warning at Sep 6, 2010, 11:14 PM CDT for Cameron County, Texas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2010, 11:14 PM CDT (04:14 UTC)
Expired
Sep 6, 2010, 11:30 PM CDT
In force
16 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 8 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 6, 8:06 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 4.2 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2010-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1771 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2010-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1771 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

796 
WFUS54 KBRO 070414
TORBRO
TXC061-070430-
/O.NEW.KBRO.TO.W.0028.100907T0414Z-100907T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1114 PM CDT MON SEP 6 2010

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN CAMERON COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 1130 PM CDT

* AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO OVER BROWNSVILLE...MOVING NORTHWEST AT 15 MPH.

* THE TORNADO WILL BE NEAR...
  BROWNSVILLE AIRPORT.
  BROWNSVILLE.
  OLMITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR 
HIGHER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN 
BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2586 9747 2588 9747 2589 9753 2593 9756
      2593 9759 2594 9760 2595 9760 2596 9762
      2606 9755 2593 9742 2585 9737 2584 9739
      2585 9742 2584 9743
TIME...MOT...LOC 0414Z 140DEG 14KT 2591 9748

$$

HART

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this tornado warning went out at Sep 6, 4:35 PM CDT, 6 hours 39 minutes earlier.

Area forecast discussion, Sep 6, 4:35 PM CDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
435 PM CDT MON SEP 6 2010

.DISCUSSION...
T.S. HERMINE ABOUT TO MAKE LANDFALL ABOUT 80 MILES TO THE SOUTH OF
BROWNSVILLE. A FEW OUTER BAND HAVE SWEPT THROUGH THIS
AFTERNOON...BUT THE MAIN RAIN SHIELD WITH THE CENTER REMAIN
CLOSELY PACKED TOWARD THE CENTER. WHILE WOBBLES HAVE BEEN NOTED IN
THE TRACK TODAY...THE MAIN TRACK CONTINUES TO THE NORTHWEST...WITH
LANDFALL OF THE CENTER IN 3 TO 5 HOURS. WINDS SHOULD BEGIN TO RAMP
UP IN KBRO AND KHRL SOON...PEAKING NEAR 50 KNOTS AROUND MIDNIGHT.
FORWARD SPEED HAS INCREASED...SO HERMINE WILL QUICKLY MOVE
NORTHWEST THROUGH THE REGION...WITH THE CURRENT FORECAST HAVING
THE CENTER NEAR HBV BY SUNRISE TOMORROW. SHOWERS AND THUNDERSTORMS
FROM THE REMAINING BANDS AND POSSIBLE SEABREEZE ARE POSSIBLE
DURING THE DAY TOMORROW. THERE SHOULD BE ENOUGH SOLAR RADIATION
TOMORROW TO ALLOW TEMPS TO INCREASE INTO THE LOW 90S. EXTENDED
FORECAST WILL TAP THE MOISTURE FROM RAINFALL TONIGHT TO CONTINUE
TO SPARK SEABREEZE SHOWERS THROUGH THE REST OF THE WEEK. DEEP
MOISTURE WILL INHIBIT SIGNIFICANT WARMING...SO TEMPS NEAR TO JUST
ABOVE NORMAL FOR THE WEEK.

&&

.AVIATION...
VCSH CONTINUE AREAWIDE...WITH LOW CLOUD DECK IN THOSE REGIONS.
OUTSIDE THOSE AREAS...CIGS ARE AOA 12KFT...BUT HIGH RAIN SHOWERS
ARE BEING PRODUCED FROM THOSE IN AREAS. MAIN RAIN SHIELD WILL
MOVE INTO THE REGION LATER THIS EVENING AND WILL CONTINUE THROUGH
SUNRISE. WINDS ARE FORECAST TO INCREASE DURING THE NEXT FEW
HOURS...WITH WINDS REACHING 30 TO 40 KNOTS AT KBRO AND 30 TO 35KTS
AT HRL. KMFE WILL BE ON THE WEST SIDE OF THE CENTER...SO WINDS
WILL BE LESSENED AT KMFE...AROUND 20 TO 25 KNOTS. TS HERMINE
SHOULD MOVE QUICKLY TO THE NORTHEAST TOMORROW MORNING...WITH
GRADUALLY IMPROVING CIGS BY NOON AT THE LATEST. SHOWER AND
THUNDERSTORM ACTIVITY WILL SPARK AGAIN DURING PEAK HEATING TUESDAY
AFTERNOON.

&&

.MARINE...
WINDS FROM TS HERMINE WILL BEGIN TO IMPACT THE MARINE AREAS
WITHIN THE NEXT COUPLE HOURS. WINDS SHOULD PEAK AT 35 KNOTS WITH
GUSTS POSSIBLY REACHING 50KTS BETWEEN 10PM AND MIDNIGHT TONIGHT.
SEAS WILL KICK UP TO 10 TO 13 FEET ACROSS THE GULF WATERS...WITH
EXTREMELY ROUGH LAGUNA WATERS. THE TS WILL MOVE QUICKLY TO THE
NORTHWEST TOMORROW MORNING...ALLOWING WINDS TO RELAX QUICKLY DOWN
TO AROUND 20 KNOTS BY NOON. SEAS WILL LOWER TO AROUND 7 FEET BY
WEDNESDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  80  89  80  91 / 100  90  80  70
BROWNSVILLE          78  91  80  92 / 100  90  80  60
HARLINGEN            77  92  79  93 / 100  90  80  60
MCALLEN              77  94  77  95 / 100  90  80  60
RIO GRANDE CITY      77  94  77  97 / 100  90  80  60
SOUTH PADRE ISLAND   80  89  82  87 / 100  90  80  70

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...TROPICAL STORM WARNING FOR TXZ251-256-257.

     FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR TXZ248>257.

     HURRICANE WATCH FOR TXZ251-256-257.

     TROPICAL STORM WIND WARNING UNTIL 7 PM CDT TUESDAY FOR TXZ250-
     253>255.

GM...TROPICAL STORM WARNING FOR GMZ130-132-135-150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

64
Hazardous weather outlook, Sep 6, 5:52 AM CDT, 17 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
552 AM CDT MON SEP 6 2010

TXZ248>257-071100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
552 AM CDT MON SEP 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A TROPICAL STORM WARNING IS IN EFFECT FOR COASTAL CAMERON...
COASTAL WILLACY...AND KENEDY COUNTY. A TROPICAL STORM WIND WARNING
IS IN EFFECT FOR INLAND CAMERON...INLAND WILLACY...BROOKS...
HIDALGO...JIM HOGG...STARR...AND ZAPATA COUNTY. A FLASH FLOOD
WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS BEGINNING AT 7 PM
CDT THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE TROPICAL STORM WARNING AND TROPICAL STORM WIND WARNING WILL
REMAIN IN EFFECT THROUGH AT LEAST TUESDAY. THE FLASH FLOOD WATCH
WILL REMAIN IN EFFECT UNTIL 7 PM CDT TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD REPORT ANY OBSERVATIONS OF FLASH FLOODING
TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE OFFICE IN
BROWNSVILLE.

GMZ130-132-135-150-155-170-175-071100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
552 AM CDT MON SEP 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A TROPICAL STORM WARNING IS IN EFFECT FOR THE LAGUNA MADRE AND THE
GULF OF MEXICO WATERS EAST OF PADRE ISLAND.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE TROPICAL STORM WARNING WILL REMAIN IN EFFECT FOR THE ADJACENT
COASTAL WATERS OF DEEP SOUTH TEXAS THROUGH AT LEAST TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

TOMASELLI

In the hours before

Local storm report, Sep 6, 10:52 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1052 PM CDT MON SEP 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 PM     TROPICAL STORM   BROWNSVILLE             25.93N 97.48W
09/06/2010                   CAMERON            TX   AWOS

            57 MPH WIND GUST REPORTED AT BROWNSVILLE ASOS

&&

HART
Local storm report, Sep 6, 10:55 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1055 PM CDT MON SEP 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TROPICAL STORM   BROWNSVILLE             25.93N 97.48W
09/06/2010                   CAMERON            TX   ASOS

            61 MPH WIND GUST RECORDED AT BROWNSVILLE ASOS. CURRENTLY
            SUSTAINED AT 43 MPH.

&&

HART
Local storm report, Sep 6, 10:58 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1058 PM CDT MON SEP 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 PM     TROPICAL STORM   BROWNSVILLE             25.93N 97.48W
09/06/2010                   CAMERON            TX   PUBLIC

            POWER OUTAGES REPORTED AROUND CENTRAL BLVD NEAR THE
            LIBRARY

&&

HART
Local storm report, Sep 6, 11:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1100 PM CDT MON SEP 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 PM     TROPICAL STORM   BROWNSVILLE             25.93N 97.48W
09/06/2010                   CAMERON            TX   ASOS

            68 MPH GUST AT BROWNSVILLE ASOS. SUSTAINED CURRENTLY AT
            46 MPH.

&&

HART
Local storm report, Sep 6, 11:03 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1103 PM CDT MON SEP 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 PM     TROPICAL STORM   BROWNSVILLE             25.93N 97.48W
09/06/2010                   CAMERON            TX   ASOS

            69 MPH WIND GUST AT BROWNSVILLE ASOS.

&&

HART
Local storm report, Sep 6, 11:04 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1104 PM CDT MON SEP 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 PM     TROPICAL STORM   BROWNSVILLE             25.93N 97.48W
09/06/2010                   CAMERON            TX   EMERGENCY MNGR

            POWER OUTAGES IN PORTIONS OF SOUTHMOST...QUAIL HOLLOW IN
            NW BROWNSVILLE...AND PORTIONS OF PORT OF BROWNSVILLE.

&&

HART

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 8:21 PM CDTAreal Flood AdvisoryBROCameron, Willacy54 min
Sep 6, 9:22 PM CDTFlash Flood WarningBROCameron, Willacy83 min
Sep 6, 10:01 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Kenedy, Willacy119 min
Sep 6, 10:11 PM CDTAreal Flood AdvisoryBROCameron2 hr
Sep 6, 10:48 PM CDTTornado WarningBROCameron27 min
Sep 6, 10:55 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Willacy2 hr
Sep 6, 11:10 PM CDTFlash Flood WarningBROCameron2 hr
Sep 7, 12:13 AM CDTAreal Flood AdvisoryBROBrooks, Cameron, Hidalgo, Kenedy, Willacy2 hr
Sep 7, 12:45 AM CDTFlash Flood WarningBROCameron, Kenedy, Willacy3 hr
Sep 7, 1:18 AM CDTFlash Flood WarningBROCameron3 hr
Sep 7, 2:11 AM CDTFlash Flood WarningBROKenedy3 hr
Sep 7, 2:21 AM CDTAreal Flood AdvisoryBROBrooks, Hidalgo, Kenedy3 hr
Sep 7, 3:48 AM CDTFlash Flood WarningBROWillacy57 min
Sep 7, 4:00 AM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Kenedy, Willacy2 hr
Sep 7, 5:20 AM CDTAreal Flood AdvisoryBROKenedy115 min
Sep 7, 10:10 AM CDTSmall Craft AdvisoryBRO35 hr

Nearby

Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.